1. Health
You can opt-out at any time. Please refer to our privacy policy for contact information.

Discuss in my forum

Tardive Dyskinesia

By

Updated April 13, 2012

Definition:
Tardive Dyskinesia is a movement disorder caused by long-term use of certain psychiatric drug, most notably antipsychotic medications. The symptoms include uncontrolled facial movements, and hand, arm and leg movements can also occur. This is a very serious side effect, and symptoms like these should be reported to your prescribing physician as soon as possible after they appear.

For an in-depth look at tardive dyskinesia, the drugs that cause it, symptoms and treatment, see:

Pronunciation:
TAR-div dis-kə-NEE-zhə
Common Misspellings: tardiv, dyskenisia, diskinesia, diskenisia, dyskinisia, etc.
  1. About.com
  2. Health
  3. Bipolar Disorder
  4. Bipolar for Beginners
  5. Glossary
  6. Glossary - T
  7. Tardive Dyskinesia defined - serious side effects of certain medications

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.